Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2013 (2013), Article ID 561748, 3 pages
Case Report

Autoimmune Hepatitis Triggered by Anti-TNF- Therapy

Department of Gastroenterology, Mishuku Hospital, 5-33-12, Kamimeguro, Meguro-ku, Tokyo 153-0051, Japan

Received 21 June 2013; Accepted 9 August 2013

Academic Editor: Gerald S. Supinski

Copyright © 2013 Satoshi Nakayama. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Autoimmune hepatitis (AIH) is occasionally triggered by drug treatments. Recently, as biological agents are becoming widely used for autoimmune disorders, there have been a growing number of reports of the development of autoimmune processes related to these agents. A 52-year-old Japanese woman with psoriasis developed liver damage two months after initiation of anti-TNF-α therapy with adalimumab. Liver histological findings were compatible with AIH, and positive conversions of ANAs were detected. The patient was treated with prednisolone and had a good response. While some cases of AIH triggered by anti-TNF-α therapies have been reported, the pathogenesis remains unspecified. When elevation of liver enzymes is observed with high IgG levels and seropositivity of ANA during the course of anti-TNF-α therapy, liver biopsy findings may be essential and important to make definitive diagnosis of AIH.